Alert archive / West Virginia / Wind Advisories in 2021
Wind Advisory 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Oct 26, 2021, 3:41 AM EDT for Tucker County, West Virginia. It took effect at Oct 26, 2021, 2:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2021, 3:41 AM EDT (07:41 UTC)
- In effect from
- Oct 26, 2021, 2:00 PM EDT
- Expired
- Oct 26, 2021, 11:56 PM EDT
- In force
- 10 hr
- Issued by
- NWS Pittsburgh, PA
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
245 WWUS71 KPBZ 260741 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 341 AM EDT Tue Oct 26 2021 WVZ514-261545- /O.NEW.KPBZ.WI.Y.0004.211026T1800Z-211027T0400Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 341 AM EDT Tue Oct 26 2021 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... * WHAT...Northwest winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Eastern Tucker County. * WHEN...From 2 PM this afternoon to midnight EDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
661 WWUS71 KPBZ 261206 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 806 AM EDT Tue Oct 26 2021 WVZ514-262015- /O.CON.KPBZ.WI.Y.0004.211026T1800Z-211027T0400Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 806 AM EDT Tue Oct 26 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... * WHAT...Northwest winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Eastern Tucker County. * WHEN...From 2 PM this afternoon to midnight EDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
680 WWUS71 KPBZ 261732 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 132 PM EDT Tue Oct 26 2021 WVZ514-270000- /O.CON.KPBZ.WI.Y.0004.211026T1800Z-211027T0400Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 132 PM EDT Tue Oct 26 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Tucker County. * WHEN...Until midnight EDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
880 WWUS71 KPBZ 270050 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 850 PM EDT Tue Oct 26 2021 WVZ514-270400- /O.CON.KPBZ.WI.Y.0004.000000T0000Z-211027T0400Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 850 PM EDT Tue Oct 26 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Tucker County. * WHEN...Until midnight EDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
379 WWUS71 KPBZ 270356 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1156 PM EDT Tue Oct 26 2021 WVZ514-270500- /O.CAN.KPBZ.WI.Y.0004.000000T0000Z-211027T0400Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 1156 PM EDT Tue Oct 26 2021 ...WIND ADVISORY IS CANCELLED... Strong wind gusts from earlier today have subsided and therefore the wind advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Oct 26, 12:48 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Oct 26, 12:48 AM EDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1248 AM EDT Tue Oct 26 2021 .SYNOPSIS... A crossing upper low will keep the clouds and scattered rain showers locked in over the region today. Gusty northwest wind and falling temperature will accompany the rain. Dry weather returns on Wednesday. && .NEAR TERM /THROUGH TODAY/... Overnight forecast in good shape. Lowered Pops as best large scale ascent is driving southeastward in the base of the passing trough. Previous discussion... Behind the front, the passage of the 850mb low will turn wind at that level to the northwest, intensifying cold advection. The resulting steepening of lapse rates will improve mixing overnight, with surface wind gusts increasing to the 15 to 25 MPH range by dawn. Scattered showers will continue, with perhaps some lake enhancement possible toward dawn. Despite the cold advection increase, overnight low temperatures will remain above normal. Scattered showers and much cooler temperatures can be expected today. Strong wind gusts are also anticipated due to a tightening surface pressure gradient, increasing mixing heights, which will tap into the crossing low-level jet, and the cold air advection. Wind gusts of 25 to 35 mph are possible. && .SHORT TERM /TONIGHT THROUGH THURSDAY/... Dry weather will return Wednesday as a ridge builds in behind the exiting low. Thursday looks to be the best day of the week as the ridge axis crosses the area. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Another deepening trough is expected to track out of the Midwest late in the week, with rain chances returning. Seasonably cool temperatures are expected. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... VFR currently prevails ahead of a cold front that is pushing across the Upper Ohio Valley, but conditions (primarily CIGs) will deteriorate to MVFR and then IFR for the PIT area terminals over the next few hours as northwest flow and cold advection follow the front, along with continued scattered showers. A stronger push of cold advection and deeper mixing will allow wind gusts to pick up during the predawn hours, with northwest gusts to around 20 knots. IFR conditions and scattered showers will linger through at least midday Tuesday under upper troughing, after which some slow improvement may begin during the afternoon, with wind remaining gusty out of the NW. .Outlook... VFR conditions will briefly return as ridging builds through the day Wednesday before the next low pressure system impacts the region Thursday into the weekend. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Oct 25, 7:59 PM EDT, 7 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 759 PM EDT Mon Oct 25 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-270000- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 759 PM EDT Mon Oct 25 2021 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in West Virginia, 2021Every wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.